Thunderstorm Wind, Washington
- When
- August 15, 2:54 PM CST
- Where
- Washington County, 2 mi E of Lincoln
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.950, -94.383
Strong thunderstorm winds blew down trees.
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 15, 1:49 PM CST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 249 PM CDT TUE AUG 15 2006 .DISCUSSION... SYNOPTIC FRONT IS VERY HARD TO FIND AT THIS POINT...BUT SEVERAL BOUNDARIES EXIST ACROSS THE AREA THIS AFTERNOON. A FEW STORMS DEVELOPING THIS AFTERNOON ALONG AND SOUTH OF BOUNDARY STRETCHING ACROSS FAR SE OKLAHOMA...AND ALONG ANOTHER SITUATED FROM NEAR MKO TO FYV. OVERALL ACTIVITY THIS EVENING SHOULD BE LESS ORGANIZED... BUT STILL A LIMITED GUSTY WIND THREAT WITH STRONGER CELLS. UNLIKE LAST NIGHT NO WELL DEFINED UPPER AIR FEATURES WILL BE PRESENT...BUT SOME DEGREE OF ISENTROPIC LIFT WILL BE PRESENT ESPECIALLY ALONG AND JUST NORTH OF I-40. AGAIN...EXPECT LESS ORGANIZATION COMPARED TO LAST NIGHT BUT STILL A DECENT CHANCE OF STORMS OVER ABOUT THE NORTH 2/3 OF CWA TONIGHT. THE UPPER RIDGE WILL REGAIN STRENGTH OVER THE SOUTHERN PLAINS THROUGH THE LATE PART OF THIS WEEK...MEANING THAT THE HEAT WILL BE ON ONCE AGAIN. PRECIP CHANCES SHOULD END AFTER WEDNESDAY AS WELL. WRF 850 TEMPS BY WEEKS END SUGGEST A MAJOR WARM UP COULD BE IN STORE AND THIS IS REFLECTED IN PROGGED SFC TEMPS...GFS IS A LITTLE COOLER BUT STILL SUPPORTS TEMPS OVER 100 FOR MUCH OF THE AREA BY THU/FRI. SWATH OF 1-2 INCH RAINFALL FROM NORTHERN CREEK THROUGH ROGERS COUNTY IN NE OK WILL LIKELY KEEP TEMPS A FEW DEGREES BELOW FULL POTENTIAL. EXCESSIVE HEAT HEADLINES MAY ULTIMATELY BE NEEDED AND WILL ALSO HAVE TO WATCH FIRE WEATHER POTENTIAL VERY CLOSELY IN AREAS THAT DO NOT RECEIVE ADDITIONAL RAINFALL. MEDIUM RANGE MODELS INCLUDING ENSEMBLE GFS CONTINUE TO SAG A COLD FRONT ACROSS THE CENTRAL PLAINS BY THE WEEKEND...AND EVENTUALLY INTO NORTHERN OK/AR BY ABOUT SAT NIGHT AND SUNDAY. WILL GO AHEAD AND INTRODUCE LOW POPS IN THE NORTH BEGINNING SAT NIGHT INTO MONDAY. WILL ALSO INDICATE A MODEST COOLING TREND AND IF THIS FRONT CAN PUSH FARTHER SOUTH WE MAY ACTUALLY SEE TEMPS BELOW NORMAL BY EARLY NEXT WEEK...BUT THAT IS PROBABLY WISHFUL THINKING. && .PRELIMINARY POINT TEMPS/POPS... TUL 73 98 77 100 / 40 20 10 10 FSM 72 101 74 102 / 30 10 0 10 MLC 76 103 77 104 / 20 10 10 10 BVO 68 99 71 101 / 50 30 10 10 FYV 68 93 67 95 / 30 10 0 10 BYV 66 93 67 96 / 20 10 0 10 MKO 72 98 73 101 / 30 10 10 10 MIO 69 97 73 100 / 20 20 10 10 F10 75 100 76 101 / 30 10 10 10 HHW 77 104 78 104 / 20 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 18 LONG TERM FORECASTER ID= 14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 103 PM CDT TUE AUG 15 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1238 PM CDT TUE AUG 15 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...MAINLY EASTERN OKLAHOMA. ONSET...LATE AFTERNOON . DANGEROUS HEAT. RISK...ELEVATED. AREA...EXTREME SOUTHEAST OKLAHOMA. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...LIMITED...SPREADINDEX=38. AREA...SOUTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING AS THE AIRMASS ACROSS THE REGION BECOMES MORE UNSTABLE FROM DAYTIME HEATING. A WEAK FRONTAL BOUNDARY IS NEARLY STATIONARY NEAR THE RED RIVER AND IS SLOWLY WASHING OUT. A FEW OF THE THUNDERSTORMS COULD BE SEVERE WITH THE MAIN THREAT BEING OUTFLOW WINDS OF AROUND 60 MPH. TEMPERATURE AT MID DAY WILL IN THE UPPER 90S IN EXTREME SOUTHEAST AND WILL BE AROUND 100 DEGREES FOR MUCH OF THE AFTERNOON AND EARLY EVENING. FIRE DANGER WILL BE HIGHEST IN THE SOUTHEAST WHERE TEMPERATURES ARE WARMEST AND HUMIDITY IS THE LOWEST. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. THURSDAY...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL. FRIDAY...DANGEROUS HEAT POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR WEDNESDAY AS THE FRONTAL BOUNDARY CURRENTLY NEAR THE RED RIVER CONTINUES TO WASH OUT. AS THE FRONTAL BOUNDARY WASHES OUT...THE HEAT WILL RETURN AS HIGH PRESSURE TAKES CONTROL AT THE SURFACE AND ALOFT. THE HOT WEATHER WILL MOST LIKELY LAST THROUGH THE WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1237 PM CDT TUE AUG 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG MORROW 35.86N 94.44W
08/14/2006 WASHINGTON AR PUBLIC
NUMEROUS LARGE BROKEN TREE LIMBS
0500 PM TSTM WND GST HANNA 35.21N 95.89W
08/14/2006 E60.00 MPH MCINTOSH OK PUBLIC
0526 PM TSTM WND DMG 10 NE EUFAULA 35.39N 95.46W
08/14/2006 MCINTOSH OK PUBLIC
BARN BLOWN DOWN
1211 AM TSTM WND DMG VERDIGRIS 36.23N 95.69W
08/15/2006 ROGERS OK PUBLIC
LARGE TREE LIMBS DOWNED
&&
SAASPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
236 PM CDT TUE AUG 15 2006
OKZ068-069-152015-
ADAIR OK-CHEROKEE OK-
236 PM CDT TUE AUG 15 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
EASTERN CHEROKEE
IN NORTHEAST OKLAHOMA
ADAIR
AT 236 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTH OF ELDON...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...BARON...CHRISTIE...PROCTOR AND
ELDON.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
312 PM CDT TUE AUG 15 2006
ARZ010-152100-
WASHINGTON AR-
312 PM CDT TUE AUG 15 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
WASHINGTON
AT 312 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WALNUT GROVE...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WALNUT GROVE...SHADY GROVE...
TUTTLE...FAYETTEVILLE...PRAIRIE GROVE...ELKINS...FARMINGTON...
HOGEYE...SULPHUR CITY...BLACK OAK...GREENLAND...VINEY GROVE...
GOSHEN...WHEELER...JOHNSON AND SONORA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
326 PM CDT TUE AUG 15 2006
ARZ029-152115-
SEBASTIAN AR-
326 PM CDT TUE AUG 15 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
SOUTHERN SEBASTIAN
AT 326 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTHWEST OF LIBERTY...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...LIBERTY...CROSSROADS...
ARKOLA...HUNTINGTON...DAYTON...WITCHERVILLE AND MANSFIELD.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
345 PM CDT TUE AUG 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND DMG 3 NW BOYNTON 35.68N 95.69W
08/14/2006 MUSKOGEE OK PUBLIC
8-12 INCH TREE LIMB BLOWN DOWN ACROSS ROAD
&&
SAASPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
346 PM CDT TUE AUG 15 2006
ARZ001-010-011-OKZ063-068-069-152145-
ADAIR OK-BENTON AR-CHEROKEE OK-DELAWARE OK-MADISON AR-WASHINGTON AR-
346 PM CDT TUE AUG 15 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
BENTON...MADISON AND WASHINGTON
IN NORTHEAST OKLAHOMA
DELAWARE AND ADAIR
IN EAST CENTRAL OKLAHOMA
CHEROKEE
AT 346 PM CDT...DOPPLER RADAR INDICATED SCATTERED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM TAHLEQUAH TO
JAPTON...MOVING NORTHEAST AT 15 MPH.
A LARGE PORTION OF BENTON...MADISON...WASHINGTON...DELAWARE...
CHEROKEE AND ADAIR COUNTIES WILL BE AFFECTED BY THESE STORMS THROUGH
445 PM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50
MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.The Western Arkansas radar (KSRX), 73 km away, was scanning. The volume nearest the first event began at 20:54 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
Strong thunderstorm winds blew down trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531938, 5531939.